Herein, we present three cases of Pityriasis lichenoides chronica (PLC) in patients who developed the rash after use of 3-hydroxy-3-methyl-glutaryl-Coenzyme A (HMG-CoA) reductase inhibitors. The patients had complete resolution after standard treatment by dermatologists and withdrawal of the offending agents. In one case, the patient had a previous episode of a similar rash that occurred with HMG-CoA reductase inhibitors use many years previously. Pityriasis lichenoides chronica is a condition of unknown aetiology. Several agents have been associated with its presentation. We postulate HMG-CoA reductase inhibition in skin presents a final common pathway for the presentation of PLC in select patients.
This manuscript has been assigned to a volume and issue but has not yet been published. It is either being edited, typeset or is in the proof stage of publication.
In the pre-published stage, this manuscript may contain statements, opinions, and information that have errors in facts, figures, or interpretation. Any final changes in this manuscript will be made at the time of publication and will be reflected in the final electronic version of the issue. The editors and authors and their respective employees are not responsible or liable for the use of any such inaccurate or misleading data, opinion or information contained in the articles in this section.